Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 104, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 21, 2008, 3:06 PM EDT for Liberty County, McIntosh County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2008, 3:06 PM EDT (19:06 UTC)
- Expired
- May 21, 2008, 3:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Liberty County, GA, McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 111 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 2:26 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 211906
SVRCHS
GAC179-191-211930-
/O.NEW.KCHS.SV.W.0104.080521T1906Z-080521T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT WED MAY 21 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 330 PM EDT
* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COX...OR ABOUT 12 MILES NORTHWEST OF DARIEN...MOVING EAST AT 24
MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
COX...
TOWNSEND...
DARIEN...
EULONIA...MERIDIAN...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3131 8132 3131 8136 3137 8155 3140 8159
3154 8165 3165 8126 3157 8118 3155 8125
3155 8118 3153 8117 3137 8127 3134 8126
3129 8129
TIME...MOT...LOC 1906Z 258DEG 21KT 3146 8160
$$
331 follow-up statement
000
WWUS52 KCHS 211924
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT WED MAY 21 2008
211933-
/O.CAN.KCHS.SV.W.0104.000000T0000Z-080521T1930Z/
323 PM EDT WED MAY 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR HAS BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3131 8132 3131 8136 3137 8155 3140 8158
3150 8154 3157 8127 3157 8121 3155 8124
3155 8125 3155 8118 3153 8117 3137 8127
3133 8126 3129 8129
TIME...MOT...LOC 1923Z 266DEG 29KT 3146 8141
$$
GAC191-211930-
/O.CON.KCHS.SV.W.0104.000000T0000Z-080521T1930Z/
MCINTOSH GA-
323 PM EDT WED MAY 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN MCINTOSH COUNTY...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ARDICK...OR ABOUT 6 MILES NORTH OF DARIEN...MOVING EAST
AT 33 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...CRESCENT...DARIEN...EULONIA...MERIDIAN...RIDGEVILLE...
SAPELO ISLAND AND VALONA.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3131 8132 3131 8136 3137 8155 3140 8158
3150 8154 3157 8127 3157 8121 3155 8124
3155 8125 3155 8118 3153 8117 3137 8127
3133 8126 3129 8129
TIME...MOT...LOC 1923Z 266DEG 29KT 3146 8141
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:33 PM EDT, 33 minutes earlier.
Area forecast discussion, May 21, 2:33 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
233 PM EDT WED MAY 21 2008
.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE AREA FROM THE NORTH TODAY AND
STALL JUST SOUTH OF THE AREA. ANOTHER FRONT WILL DROP THROUGH THE
AREA ON FRIDAY WITH HIGH PRESSURE RETURNING FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...THE STORM PREDICTION CENTER HAS ISSUED SEVERE
THUNDERSTORM WATCH 332 FOR PART OF SOUTHEAST GEORGIA AND THE
NEARBY COASTAL WATERS UNTIL 10 PM EDT. THE UPDATED FORECAST
PRODUCTS WILL BE OUT SHORTLY.
BACKDOOR FRONT CONTINUES TO TRY TO DROP SOUTH THROUGH THE AREA
THIS AFTERNOON BUT IT APPEARS AS THOUGH IT IS STUCK FROM NEAR
STATESBORO TO BEAUFORT AS INDICATED BY THE CU FIELD S OF THIS
LINE. DEEP WESTERLY FLOW AND UPPER RIDGING TO THE WEST WILL ALLOW
FOR ANOTHER WARM DAY ACROSS THE AREA...WITH TEMPERATURES REACHING
INTO THE UPPER 80S IN SOME LOCALES...ESPECIALLY IN AREAS THAT SEE
THE LEAST CLOUD COVER. DEWPOINTS WILL MIX DOWN INTO THE UPPER 50S
BEHIND THE FRONT IN SOUTH CAROLINA...WHILE LOW TO MID 60 DEWPOINTS
WILL BE MAINTAINED NEAR AND SOUTH OF THE FRONT.
MAIN CONCERN FOR TODAY WILL BE ANY CONVECTIVE DEVELOPMENT ALONG
AND TO THE SOUTH OF THE LINGERING FRONTAL BOUNDARY THIS AFTERNOON.
NAM AND GFS AGREE IN SHOWING MODERATE INSTABILITY IN THE PROXIMITY
OF THE FRONTAL BOUNDARY APPROXIMATELY FROM TATTNALL COUNTY TO SOUTHERN
BEAUFORT AND SOUTHWARD...WITH CAPE VALUES BETWEEN 1000 AND 1600 J/KG
AND LIFTED INDICES DOWN TO AROUND -4. WEAKER MID-LEVEL LAPSE RATES
COMPARED TO YESTERDAY AND LESS SHORTWAVE ENERGY SUGGESTS THAT
WIDESPREAD SEVERE WEATHER IS NOT LIKELY. ISOLATED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE IN THE SOUTHEAST GEORGIA ZONES NEAREST
TO THE LINGERING BOUNDARY...WHERE INSTABILITY AND MOISTURE
CONVERGENCE WILL BE MAXIMIZED. SPC HAS ONLY PLACED MCINTOSH COUNTY
INTO THE DAY 1 SLIGHT RISK AREA. AWAY FROM THE LINGERING
FRONT...DEEP WESTERLY FLOW WILL LIKELY CUT OFF DEEP MOISTURE
ACCESS AND SUPPRESS SHOWER AND THUNDERSTORM DEVELOPMENT TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
DRIER AIR WILL FILTER INTO MUCH OF THE FORECAST AREA BY THIS
EVENING. UPPER RIDGING INDUCED SUBSIDENCE SHOULD YIELD CLEAR OR
MOSTLY CLEAR SKIES OVERNIGHT WHILE HIGH PRESSURE BUILDING IN AT
THE SURFACE WILL ALLOW WINDS TO DROP OFF. IDEAL RADIATIONAL
COOLING CONDITIONS EXPECTED TO BRING AN UNSEASONABLY COOL NIGHT TO
NORTHERN AREAS WITH LOWS DROPPING INTO THE MID 50S.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
OMEGA BLOCK PATTERN LATE THIS WEEK INTO EARLY NEXT WEEK...WITH THE
MEAN RIDGING ALOFT TO OUR W AND THE MEAN TROUGH OVER OUR AREA OR
JUST TO THE E. A COMPLICATED FORECAST SCENARIO SHAPING UP DURING
THIS TIME...WITH A QUASI-STATIONARY BOUNDARY WAVERING ACROSS OUR FA
UNTIL THE WEEKEND WHEN HIGH PRES BUILDS OVER THE MID ATLC STATES
DISPLACING THE FRONT WELL S INTO FLORIDA.
WE WERE ABLE TO KEEP THU MAINLY DRY ALTHOUGH SOME LATE DAY TSTMS
MAY CROP UP ALONG AND S OF INTERSTATE 16 IN GEORGIA. AN INCREASING
UNSTABLE AIR MASS WILL LIFT NORTHWARD AHEAD OF A SHORT WAVE MOVING
ALONG THE SRN GULF COAST REGION.
FRI STILL LOOKS POTENTIALLY UNSETTLED ACROSS THE AREA WITH A
POSSIBLE CONVECTIVE COMPLEX MOVING THROUGH S GEORGIA IN A REGION
OF STRONG LOW LEVEL FORCING AND ENHANCED 40-50 KT MID LEVEL FLOW.
THE GFS IS THE FASTEST WITH THIS FEATURE...BUT MOST OF THE MODELS
ARE AT LEAST INDICATING A SUBSTANTIAL CONVECTIVE BURST DESPITE
TIMING DIFFERENCES. AFTER THIS WAVE MOVES EAST OF THE GEORGIA
COAST EARLY IN THE WEEKEND...A BACKDOOR FRONT WILL MAKE A MOVE
S...WITH HIGHS ONLY IN THE 70S ON SAT ACROSS SOUTH CAROLINA. THE
FRONT WILL PASS S OF THE REGION THIS WEEKEND WITH A CHANCE OF
SHOWERS AND TSTMS SAT ENDING FROM N TO S ON SAT NIGHT.
HIGH PRES WILL TAKE CONTROL SUN INTO EARLY NEXT WEEK WITH A
DRY PATTERN DEVELOPING AND TEMPERATURES NOT FAR FROM CLIMO.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS AT THE TAF SITES THROUGH THE PERIOD. ONLY A BIT OF
CUMULUS EXPECTED AT THE TERMS THIS AFTERNOON...MAINLY AT KSAV
WHERE MORE LOW-LEVEL MOISTURE IS FOUND. ISOLATED SH/TSTMS ARE
POSSIBLE ACROSS SE GA THIS AFTN/EVE BUT CHANCES ARE THAT THEY WILL
BE S OF KSAV SO WILL NOT MENTION IN THE 18Z TAFS.
EXTENDED AVIATION OUTLOOK...UNSETTLED CONDITIONS THURSDAY NIGHT
THROUGH SATURDAY...WITH PERIODS OF MVFR WEATHER LIKELY DURING THAT
TIME.
&&
.MARINE...
WINDS OVER THE COASTAL WATERS WILL CONTINUE TO DIMINISH THROUGHOUT
THE DAY...AS THE LOW LEVEL JET PUSHES FURTHER OFFSHORE. HAVE ALLOWED
THE SMALL CRAFT ADVISORY FOR THE OUTER GEORGIA WATERS TO EXPIRE AT
11 AM...AS LATEST OFFSHORE TOWER OBSERVATIONS ARE DOWN TO AROUND
20 KT. SEABREEZE FORMATION THIS AFTERNOON WILL ALLOW WINDS IN THE
HARBOR TO SURGE TO NEAR 15 KT FOR A FEW HOURS. RATHER BENIGN
CONDITIONS ELSEWHERE THROUGH TONIGHT.
A WEAK PRESSURE PATTERN THU INTO FRI WITH DIURNAL SEA BREEZE
OSCILLATIONS NEAR SHORE. WINDS AND SEAS BELOW SMALL CRAFT ADVISORY
CRITERIA.
A BACKDOOR FRONTAL SURGE WILL MOVE S THROUGH THE WATERS FRI NIGHT
AND SAT WITH NE FLOW ON THE INCREASE AND BUILDING SEAS FROM N TO
S THROUGH THE S CAROLINA WATERS. NE SURGE SHOULD INCREASE MORE
IN THE SAT NIGHT AND SUN TIME FRAME FOR OUR GEORGIA WATERS AS
SURFACE HIGH PRES BUILDS OVER THE SOUTHERN MID ATLC REGION. WE
BACKED OFF ON SCA CONDITIONS IN OUR GEORGIA WATERS ON SAT UNTIL
LATE DAY. ONSHORE FLOW SHOULD MAINTAIN SCA OR NEAR SCA ALL WATERS
ON SUN.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
GAZ116>119-137>141.
SC...NONE.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
AMZ354.
&&Hazardous weather outlook, May 21, 2:48 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 248 PM EDT WED MAY 21 2008 GAZ087-088-099>101-114-115-SCZ040-042>045-047>051-220300- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE- HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 248 PM EDT WED MAY 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ116>119-137>141-220300- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 248 PM EDT WED MAY 21 2008 ...SEVERE THUNDERSTORM WATCH 332 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING ACROSS EXTREME PARTS OF SOUTHEAST GEORGIA. DUE TO THE STRONG INSTABILITY AND DEEP LAYER SHEAR IN PLACE SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ330-350-352-374-220300- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 248 PM EDT WED MAY 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ354-220300- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 248 PM EDT WED MAY 21 2008 ...SEVERE THUNDERSTORM WATCH 332 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING ACROSS EXTREME PARTS OF SOUTHEAST GEORGIA...WHICH WILL MOVE INTO THE NEARBY COASTAL WATERS. DUE TO THE STRONG INSTABILITY AND DEEP LAYER SHEAR IN PLACE SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 21, 1:55 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
155 PM EDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL 3 W WALTERBORO 32.90N 80.72W
05/20/2008 E0.88 INCH COLLETON SC TRAINED SPOTTER
TIME OF EVENT CORRECTED.
&&
MTELocal storm report, May 21, 2:07 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
207 PM EDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG SUMMERVILLE 33.02N 80.18W
05/20/2008 DORCHESTER SC PUBLIC
40 FOOT MAPLE TREE BLOWN DOWN. CORRECTED TIME FROM
PREVIOUS REPORT.
&&
MTELocal storm report, May 21, 2:33 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
233 PM EDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 1 NW NIXVILLE 32.75N 81.16W
05/20/2008 HAMPTON SC TRAINED SPOTTER
SEVERAL 2 TO 3 INCH DIAMETER TREE LIMBS DOWN.
1035 PM TSTM WND DMG 7 ESE SYLVANIA 32.71N 81.53W
05/20/2008 SCREVEN GA TRAINED SPOTTER
TREES AND LIMBS BLOWN DOWN.
0719 PM HAIL MILLEN 32.80N 81.95W
05/20/2008 E1.75 INCH JENKINS GA POST OFFICE
0745 PM HAIL 7 ESE SYLVANIA 32.71N 81.53W
05/20/2008 E1.75 INCH SCREVEN GA TRAINED SPOTTER
&&
MTESpecial weather statement, May 21, 2:37 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 237 PM EDT WED MAY 21 2008 GAZ137>141-211900- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG- 237 PM EDT WED MAY 21 2008 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...MCINTOSH COUNTY AND LIBERTY COUNTY THROUGH 300 PM EDT... AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR BRICKSTON...OR ABOUT 12 MILES SOUTHEAST OF LUDOWICI...MOVING EAST AT 44 MPH. AREAS IN AND AROUND CARNIGAN...CRESCENT...EULONIA...JONES... MERIDIAN...PINE HARBOR...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...TOWNSEND AND VALONA WILL BE IMPACTED THROUGH 300 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. 33
Special weather statement, May 21, 3:00 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 300 PM EDT WED MAY 21 2008 GAZ138>141-211930- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH- 300 PM EDT WED MAY 21 2008 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY COUNTY THROUGH 330 PM EDT... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WARSAW TO 7 MILES NORTH OF SAPELO ISLAND...OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF DARIEN TO 20 MILES NORTHEAST OF DARIEN...MOVING EAST AT 33 MPH. AREAS IN AND AROUND PINE HARBOR...SAPELO ISLAND...SHELLMAN BLUFF AND SOUTH NEWPORT WILL BE IMPACTED THROUGH 330 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. 33
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:14 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 26 min |
| May 20, 9:57 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 63 min |
| May 21, 12:23 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 36 min |
| May 21, 4:55 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 35 min |
| May 21, 6:42 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.